Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Vitamin Makes Urine Yellow

  • Currently 5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 5/5 (1 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. I take a multivitamin after breakfast. I notice that my urine turns bright yellow for several hours afterwards. What causes this change in color and is it dangerous?

A. Riboflavin (vitamin B2) can color urine an almost fluorescent yellow. It is not dangerous.

The bigger question is whether you need to take a multivitamin. This has become quite controversial, with several studies suggesting that vitamin supplements are not associated with a reduced risk of heart disease over the long term (Journal of the American Medical Association, Nov. 7, 2012). It appears, however, that a multivitamin may modestly lower the risk of cancer in men (Journal of the American Medical Association, online Oct. 17, 2012).

If you'd like to learn more about the arguments for and against vitamin supplements, you may want to listen to our radio show #876, The Great Vitamin Debate.

  • Currently 5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 5/5 (1 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.